Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A Faber series approach to cardinal interpolation
HTML articles powered by AMS MathViewer

by C. K. Chui, J. Stöckler and J. D. Ward PDF
Math. Comp. 58 (1992), 255-273 Request permission


For a compactly supported function $\varphi$ in ${\mathbb {R}^d}$ we study quasiinterpolants based on point evaluations at the integer lattice. We restrict ourselves to the case where the coefficient sequence $\lambda f$, for given data f, is computed by applying a univariate polynomial q to the sequence $\varphi {|_{{\mathbb {Z}^d}}}$, and then convolving with the data $f{|_{{\mathbb {Z}^d}}}$. Such operators appear in the well-known Neumann series formulation of quasi-interpolation. A criterion for the polynomial q is given such that the corresponding operator defines a quasi-interpolant. Since our main application is cardinal interpolation, which is well defined if the symbol of $\varphi$ does not vanish, we choose q as the partial sum of a certain Faber series. This series can be computed recursively. By this approach, we avoid the restriction that the range of the symbol of $\varphi$ must be contained in a disk of the complex plane excluding the origin, which is necessary for convergence of the Neumann series. Furthermore, for symmetric $\varphi$, we prove that the rate of convergence to the cardinal interpolant is superior to the one obtainable from the Neumann series.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 41A05, 41A58
  • Retrieve articles in all journals with MSC: 41A05, 41A58
Additional Information
  • © Copyright 1992 American Mathematical Society
  • Journal: Math. Comp. 58 (1992), 255-273
  • MSC: Primary 41A05; Secondary 41A58
  • DOI:
  • MathSciNet review: 1106961